Alert archive / Utah / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 18, 2018, 11:11 AM MDT for Salt Lake County, Summit County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 11:11 AM MDT (17:11 UTC)
- Expired
- Jun 18, 2018, 12:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Salt Lake County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 102 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
558
WUUS55 KSLC 181711
SVRSLC
UTC035-043-181800-
/O.NEW.KSLC.SV.W.0008.180618T1711Z-180618T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
1111 AM MDT MON JUN 18 2018
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
East central Salt Lake County in northern Utah...
Southwestern Summit County in northern Utah...
* Until noon MDT
* At 1110 AM MDT, a severe thunderstorm was located near Mount
Olympus, or 9 miles west of Park City, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Park City, Coalville, Summit Park, Kamas, Oakley, Wanship, Mount
Olympus, South Snyderville Basin, North Snyderville Basin, Alta,
Peoa, Hoytsville, Brighton, Parleys Summit, Snyderville, Kimball
Junction, Marion and Rockport Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room,
a bathroom, closet or basement.
&&
LAT...LON 4063 11137 4069 11139 4068 11143 4061 11149
4057 11171 4069 11180 4080 11159 4078 11154
4087 11149 4093 11137 4066 11120
TIME...MOT...LOC 1710Z 242DEG 27KT 4065 11167
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
LC2 follow-up statements
399
WWUS55 KSLC 181731
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1131 AM MDT MON JUN 18 2018
UTC035-043-181800-
/O.CON.KSLC.SV.W.0008.000000T0000Z-180618T1800Z/
Salt Lake UT-Summit UT-
1131 AM MDT MON JUN 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FOR
EASTERN SALT LAKE AND SOUTHWESTERN SUMMIT COUNTIES...
At 1130 AM MDT, a severe thunderstorm was located over South
Snyderville Basin, or near Park City, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Park City, Coalville, Summit Park, Kamas, Oakley, Wanship, South
Snyderville Basin, North Snyderville Basin, Peoa, Hoytsville, Parleys
Summit, Snyderville, Kimball Junction, Marion and Rockport Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4063 11137 4069 11139 4068 11143 4063 11157
4076 11166 4080 11159 4078 11154 4087 11149
4093 11137 4066 11120
TIME...MOT...LOC 1730Z 242DEG 27KT 4072 11149
HAIL...1.00IN
WIND...60MPH
$$
LC723
WWUS55 KSLC 181752
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1152 AM MDT MON JUN 18 2018
UTC035-043-181800-
/O.EXP.KSLC.SV.W.0008.000000T0000Z-180618T1800Z/
Salt Lake UT-Summit UT-
1152 AM MDT MON JUN 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALT LAKE AND
SOUTHWESTERN SUMMIT COUNTIES WILL EXPIRE AT NOON MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4063 11137 4069 11139 4068 11143 4063 11157
4076 11166 4080 11159 4078 11154 4087 11149
4093 11137 4066 11120
TIME...MOT...LOC 1750Z 242DEG 27KT 4079 11133
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:35 AM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 8:35 AM MDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 835 AM MDT Mon Jun 18 2018 .SYNOPSIS...A slow moving low pressure system will maintain cooler temperatures with unsettled weather across northern Utah. High pressure will follow for midweek bringing a warming and drying trend. && .DISCUSSION...A low pressure system is centered over southern Idaho this morning, and this brought a frontal boundary into northern Utah overnight. Moisture and instability in association with this system allowed for showers and thunderstorms over northern portions of the forecast area through the early morning, but this activity is tending to diminish at the present time. However, with daytime heating northern Utah and southwest Wyoming will see additional development this afternoon. Behind the front, temperatures will be noticeably cooler this afternoon, with maxes running up to 5F below seasonal normals while central and southern Utah see high temperatures similar to what was observed yesterday. The storm system will slowly rotate through northern Utah through Tuesday as it weakens, keeping temperatures on the cool side and maintaining a threat of isolated/widely scattered showers and thunderstorms. During this time, southern Utah will continue to see dry conditions with temperatures near or a bit above seasonal normals. Behind the exiting storm system, high pressure will return for Wednesday, resulting in a warming and drying trend through Thursday. A weak trough is expected to move over the ridge Thursday afternoon into Friday, weakening it and allowing some cooler air to move back in. A cooler and more unsettled pattern is expected to continue into the upcoming weekend. Updated the forecast earlier to lower POPs a bit for the rest of the morning. No additional updates planned. && .AVIATION...VFR conditions are expected throughout the day at the SLC terminal. Northwest winds will prevail during the daytime hours, but there is a 30 percent chance that nearby showers and thunderstorms will result in periods of gusty and/or erratic winds at the terminal this afternoon through the early evening. && .FIRE WEATHER...A low pressure system spinning across northern Nevada will slowly move east over the next couple of days. This will maintain a chance of showers and afternoon thunderstorms across northern Utah, along with cooler temperatures. Gusty south to southwest winds along with low humidity are once again expected today across the southeastern valleys, which will bring another round of critical fire weather conditions. High pressure is expected to follow for the middle portion of the upcoming week bringing a warming and drying trend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning until 10 PM MDT this evening for UTZ484-489-494. WY...None. && Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 18, 4:26 AM MDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 426 AM MDT Mon Jun 18 2018 UTZ001>016-019>021-517-518-WYZ021-191100- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 426 AM MDT Mon Jun 18 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Dry and windy conditions will continue across southeast and east central Utah today. Critical fire weather conditions will continue across these areas where fuels are dry. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High pressure will bring a warming and drying trend through midweek. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jun 18, 8:33 AM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST PROVO 40.25N 111.66W
06/17/2018 M60.00 MPH UTAH UT AWOS
KPVU SENSOR
0800 PM TSTM WND GST 10 S LAKESIDE 41.06N 112.89W
06/17/2018 M59.00 MPH BOX ELDER UT MESONET
LAKESIDE MOUNTAIN SENSOR LMR
&&
CRKLocal storm report, Jun 18, 10:48 AM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1048 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HAIL SOUTH JORDAN 40.56N 111.97W
06/18/2018 M1.00 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 10:52 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1052 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HAIL SANDY 40.57N 111.85W
06/18/2018 M1.00 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 10:54 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1054 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 2 N SANDY 40.60N 111.85W
06/18/2018 M1.00 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 10:56 AM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1056 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL SOUTH JORDAN 40.56N 111.97W
06/18/2018 E1.25 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 11:11 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1111 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL MURRAY 40.65N 111.89W
06/18/2018 M0.75 INCH SALT LAKE UT PUBLIC
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:43 PM MDT | Special Weather Statement | SLC | Rich | 47 min |
| Jun 18, 3:25 AM MDT | Red Flag Warning | SLC | Carbon, Duchesne, Emery, Garfield, Wayne | 19 hr |
| Jun 18, 10:41 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 34 min |
| Jun 18, 12:02 PM MDT | Special Weather Statement | SLC | Salt Lake | 28 min |
| Jun 18, 12:12 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Salt Lake, Summit | 19 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.